Alert archive / Michigan / Small Craft Advisories in 2015
Small Craft Advisory 8, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Mar 20, 2015, 10:04 PM EDT. It took effect at Mar 21, 2015, 9:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2015, 10:04 PM EDT (02:04 UTC)
- In effect from
- Mar 21, 2015, 9:00 AM EDT
- Expired
- Mar 21, 2015, 10:32 PM EDT
- In force
- 14 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
370 WHUS73 KAPX 210204 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1004 PM EDT FRI MAR 20 2015 LSZ321-322-211015- /O.NEW.KAPX.SC.Y.0008.150321T1300Z-150322T0200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1004 PM EDT FRI MAR 20 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 10 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 10 PM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
4 follow-up statements
142 WHUS73 KAPX 210801 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 401 AM EDT SAT MAR 21 2015 LSZ321-322-211615- /O.CON.KAPX.SC.Y.0008.150321T1300Z-150322T0200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 401 AM EDT SAT MAR 21 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
863 WHUS73 KAPX 211729 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 129 PM EDT SAT MAR 21 2015 LSZ321-322-220130- /O.CON.KAPX.SC.Y.0008.000000T0000Z-150322T0200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 129 PM EDT SAT MAR 21 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
872 WHUS73 KAPX 211952 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 352 PM EDT SAT MAR 21 2015 LSZ321-322-220400- /O.EXT.KAPX.SC.Y.0008.000000T0000Z-150322T0400Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 352 PM EDT SAT MAR 21 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
338 WHUS73 KAPX 220232 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1032 PM EDT SAT MAR 21 2015 LSZ321-322-220345- /O.CAN.KAPX.SC.Y.0008.000000T0000Z-150322T0400Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1032 PM EDT SAT MAR 21 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 20, 9:19 PM EDT, 45 minutes earlier.
Area forecast discussion, Mar 20, 9:19 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 919 PM EDT FRI MAR 20 2015 .UPDATE... ISSUED AT 918 PM EDT FRI MAR 20 2015 HAVE BEEN SLOWING DOWN THE ONSET OF PRECIP. FINALLY STARTING TO SEE SOME CIRCA 20-DBZ RETURNS OVER NW LOWER...SW TO NW OF TVC. THAT DOESN/T SOUND LIKE MUCH...BUT COMPARABLE RETURNS HAVE BEEN PRODUCING VERY LIGHT PRECIP NEAR ROGERS/APN/OSC EARLIER. -RA WILL EXPAND INTO NORTHERN LOWER MI AS THE LATE EVENING/OVERNIGHT PROGRESSES. QPF WILL LIKELY BE A TENTH OF AN INCH OR LESS. IN EASTERN UPPER/STRAITS REGION...WHERE SURFACE TEMPS ARE ALREADY DOWN IN THE MID 30S...WE WILL SEE AN INITIAL -RA/-SN MIX THAT WILL TURN TO ALL SNOW AS COLD ADVECTION STRENGTHENS. COULD SEE A SLOPPY INCH OR SO OF ACCUMS...MAINLY NORTH OF THE BRIDGE. WILL BE A BIT MORE AGGRESSIVE IN BRINGING MIXED PRECIP EARLIER INTO FAR NORTHERN LOWER. BUT GENERALLY...NO MAJOR CHANGES. && .NEAR TERM...(THIS EVENING THROUGH TONIGHT) ISSUED AT 405 PM EDT FRI MAR 20 2015 PATTERN SYNOPSIS/FORECAST: 18Z SURFACE ANALYSIS SHOWS A COLD FRONT FROM NORTHEAST ONTARIO/NORTHERN LAKE SUPERIOR SOUTHWEST INTO MINNESOTA TO A 1012MB FRONTAL WAVE ALONG THE NORTH DAKOTA/SOUTH DAKOTA BORDER. SKIES WERE MAINLY CLOUDY ACROSS MUCH OF THE FORECAST AREA WITH SOME SUN STILL OVER THE SOUTHEASTERN COUNTIES. WATER VAPOR IMAGERY SHOWS A VORTICITY CENTER MOVING INTO MINNESOTA... PUSHING AN AREA OF RAIN AND SNOW ACROSS MINNESOTA AND INTO NORTHWEST WISCONSIN. COLD FRONT AND SHORT WAVE TROUGH WILL PASS THROUGH NORTHERN MICHIGAN TONIGHT...WHICH WILL BRING AN END TO THIS RELATIVELY MILD STRETCH TODAY WITH COLDER WEATHER IN STORE FOR THE WEEKEND. PRIMARY FORECAST CONCERNS: PRECIPITATION EVOLUTION TONIGHT. TONIGHT...FRONTAL CIRCULATION AND WEAK JET EXIT REGION FORCING WILL OVERSPREAD THE FORECAST AREA THIS EVENING...WITH PRECIPITABLE WATER VALUES ALONG THE FRONT UPSTREAM AROUND 0.50 INCH PER GOES SOUNDER IMAGERY. EXPECT UPSTREAM PRECIP SHIELD TO ADVECT/EXPAND EAST INTO THE FORECAST AREA THIS EVENING...WITH PERIODS OF PRECIPITATION THROUGH MUCH OF THE NIGHT BEFORE TAPERING OFF LATE. PRECIP TYPE WILL BE AN ISSUE...PERHAPS EVEN AT INITIAL ONSET ACROSS EASTERN UPPER WHERE TEMPERATURES ARE IN THE MID 30S. TOUGH CALL...BUT MAY START WITH A MIX GOING OVER TO SNOW LATER THIS EVENING...WITH THE RAIN/SNOW LINE MIGRATING INTO NORTHERN LOWER AS THE NIGHT PROGRESSES. IF SNOW DOES START EARLIER ACROSS EASTERN UPPER...A WET INCH OR TWO OF ACCUMULATION IS POSSIBLE...ASSUMING A 12HR QPF OF 0.05- 0.15 INCHES FROM SOUTH TO NORTH ACROSS THE AREA. CURRENT EXPECTATION IS THAT PRECIPITATION WILL END FOR AREAS SOUTH OF M-72 BEFORE A CHANGEOVER OCCURS. LOW TEMPERATURES EXPECTED TO RANGE FROM 15-20 OVER NORTHWEST CHIPPEWA COUNTY...TO THE MID 30S NEAR SAGINAW BAY. && .SHORT TERM...(SATURDAY THROUGH MONDAY) ISSUED AT 405 PM EDT FRI MAR 20 2015 ...ONE CHILLY FIRST WEEKEND OF SPRING!... HIGH IMPACT WEATHER POTENTIAL: NONE. PATTERN SYNOPSIS/ANTICIPATED EVOLUTION: OUR ALL-TOO-FAMILIAR PATTERN THAT DOMINATED MUCH OF THIS PAST WINTER IS RETURNING...WITH NOTED HEIGHT RISES/RIDGE BUILDING ALONG THE WEST COAST AND SUBSEQUENT DEEPENING TROUGHING ACROSS NORTHEAST NOAM. DOWNRIGHT IMPRESSIVE CORE OF LATE SEASON ARCTIC AIR (H8 TEMPS ~ -30C!) MAKING STEADY PROGRESS SOUTH ACROSS NORTHERN ONTARIO AND SASKATCHEWAN...WITH SAID PATTERN AMPLIFICATION PROVIDING THE IMPETUS TO DRIVE SOME OF THIS COLD INTO OUR AREA AND THE NORTHEAST STATES HEADING THROUGH THIS WEEKEND. LARGER SCALE PATTERN LOOKS TO RELAX SOME HEADING INTO NEXT WEEK...ALTHOUGH BACKGROUND RIDGE WEST/TROUGH EAST CONFIGURATION REMAINS...FAVORING ONLY TRANSIENT SHOTS OF MODIFICATION AND AN OVERALL CONTINUATION OF BELOW NORMAL TEMPERATURES. PRIMARY FORECAST CONCERNS/CHALLENGES: TEMPERATURE AND CLOUD TRENDS THROUGH MONDAY. NUISANCE LAKE EFFECT SNOW SHOWERS/FLURRIES SATURDAY. DETAILS: RATHER INTENSE (FOR MID MARCH AT LEAST) CAA AND VERY DRY AIR MAKE RAPID PROGRESS ACROSS NORTHERN MICHIGAN TO KICK OFF THE WEEKEND...WITH TONIGHTS PRECIPITATION PRODUCING FRONT WELL REMOVED TO OUR EAST BY SUNRISE SATURDAY. MAGNITUDE OF BOTH ARE IMPRESSIVE...WITH COLD AIR ADVECTION LOOKING STRONGER ENOUGH TO SIMPLY OFFSET TYPICAL STRONG MARCH DIURNAL RESPONSE...WHILE SHARP LOW LEVEL DRYING LARGELY OFFSETS INCREASINGLY FAVORABLE OVER-WATER DELTA T/S. TEMPERATURES EXPECTED TO REMAIN NEARLY STEADY-STATE IN THE 20S AND 30S SATURDAY. GUSTY NORTHWEST WINDS...EXCEEDING 25 MPH...WILL ONLY ADD TO THE CHILL...PRODUCING WIND CHILL VALUES A GOOD 10 OR MORE DEGREES COLDER THAN ACTUAL TEMPERATURES. AS MENTIONED...SHARP LOW LEVEL DRYING PRODUCES STRONG INVERTED-V PROFILE THROUGH THE DEPTH OF THE MIXED LAYER...SIGNIFICANTLY THROTTLING BACK ON LAKE EFFECT SNOW COVERAGE AND INTENSITY. THROW IN REMAINING ICE COVER AND INCREASINGLY NEUTRAL TO ANTICYCLONIC FLOW...AND SIMPLY NOT EXPECTING MUCH MORE THAN A FEW FLURRIES/VERY LIGHT SNOW SHOWERS. COMPARED TO THE COLD...DEFINITELY NOT A BIG DEAL AT ALL. ELONGATED SURFACE RIDGE AXIS CONTINUES TO BUILD INTO THE REGION SATURDAY NIGHT...SETTLING OVERHEAD AND REMAINING IN CONTROL OF OUR WEATHER THROUGH MONDAY. INCREASINGLY AGREED UPON CLIPPER TYPE SYSTEM PASSES WELL OFF TO OUR SOUTHWEST SUNDAY NIGHT AND MONDAY...A PATH WELL SUPPORTED BY PATTERN RECOGNITION OF SUCH BROAD OVERHEAD RIDGING AND LAKE CENTERED MID LEVEL CONFLUENCE AXIS. PROXIMITY OF SYSTEM DOES ARGUE FOR SOME INCREASING HIGH/MID LEVEL CLOUDS...WITH ANY IMPACTS OF SUCH RELEGATED TO SUNDAY NIGHT TEMPERATURE TRENDS. AS FOR THOSE TEMPERATURES...NOWHERE CLOSE TO NORMAL FOR THIS TIME OF YEAR...WITH THERMAL PROGS ADJUSTED FOR CLOUD TRENDS SUPPORTING LOWS IN THE SINGLE DIGITS AND TEENS SATURDAY NIGHT AND SUNDAY NIGHT ...WITH HIGHS SUNDAY ONLY RANGING THROUGH THE 20S AND LOWER 30S. IF FULL CLEARING/LIGHT WINDS ARE REALIZED...OVERNIGHT FORECAST LOWS SATURDAY NIGHT AND SUNDAY NIGHT MAY BE A AT LEAST A FEW DEGREES TO "WARM"...WITH THE REAL POSSIBILITY SOME OF THE TRADITIONAL ICE BOX LOCATIONS MAKE A RUN A ZERO...IF NOT A FEW DEGREES COLDER. && .LONG TERM...(MONDAY NIGHT THROUGH FRIDAY) ISSUED AT 405 PM EDT FRI MAR 20 2015 HIGH IMPACT WEATHER POTENTIAL: MIXED PRECIPITATION POTENTIAL MIDWEEK. BEGINNING OF OUR PERIOD BEGINS WITH RIDGE BREAKING DOWN TUESDAY...TO ALLOW SURFACE LOW TO DEEPEN FURTHER AND LIFT FROM CENTRAL PLAINS THROUGH CENTRAL LAKES ON WEDNESDAY. MIXED PRECIP POTENTIAL APPEARS HIGH AS H8 0C ISOTHERM DISSECTS THE AREA PRIOR TO AND DURING FROPA. COLDER AIR QUICKLY FILTERS IN BEHIND...TURNING ANY REMAINING PRECIP TO ALL SNOW LATE WEDNESDAY. A SECONDARY WAVE WANTS TO EMERGE FOR THURSDAY INTO THURSDAY NIGHT...BUT APPEARS TO LACK THE LOW LEVEL SUPPORT TO AMOUNT TO ANYTHING. TEMPERATURES WILL TEMPORARILY MODERATE TO NEAR CLIMATOLOGY FOR TUESDAY AND WEDNESDAY...BUT THEN DROP BACK BELOW NORMAL FOR THE END OF THE WORK WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 737 PM EDT FRI MAR 20 2015 MVFR TO IFR CONDITIONS EXPECTED LATE EVENING AND OVERNIGHT. A COLD FRONT EXTENDS FROM NORTH OF SAULT STE MARIE TO SOUTHERN MN. THIS FRONT WILL CROSS NORTHERN LOWER MI LATE TONIGHT. AN AREA OF PRECIP...MOSTLY RAIN...IS SEEN TO THE WEST OVER NW WI. THIS WILL CROSS THE REGION...AGAIN MAINLY OVERNIGHT...LOWERING CIGS AND VSBYS FOR A TIME. MVFR TO IFR CIGS EXPECTED...WITH ONLY MARGINAL VSBY RESTRICTIONS. PLN/APN WILL LIKELY SWITCH TO -SN BEFORE PRECIP ENDS TOWARD MORNING. CONDITIONS RAPIDLY IMPROVE TO VFR SAT MORNING. LIGHT SW TO W WINDS THIS EVENING...VEERING NW TO NNW LATE TONIGHT AND BECOMING GUSTY SATURDAY. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...JAZ NEAR TERM...JPB SHORT TERM...MSB LONG TERM...KAB AVIATION...JAZ
Hazardous weather outlook, Mar 20, 4:10 PM EDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 410 PM EDT FRI MAR 20 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-211200- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 410 PM EDT FRI MAR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. MSB
Nearby
Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.